Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 81, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 28, 2019, 2:42 PM EDT for Jefferson County, Knox County, Sevier County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2019, 2:42 PM EDT (18:42 UTC)
- Expired
- Jun 28, 2019, 3:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, TN, Knox County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:39 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 28, 1:39 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Morristown TN 139 PM EDT Fri Jun 28 2019 .AVIATION... Scattered thunderstorms expected to be in the vicinity of each TAF site this afternoon and may cause brief low vis and cigs with passing convection. Areas that receive rain this afternoon are expected to have areas of MVFR, and potentially IFR, fog develop later tonight, and this seems most likely at TYS and TRI at this time. Any fog that does develop should clear out very quickly after 12z tomorrow. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && JB
Hazardous weather outlook, Jun 28, 3:50 AM EDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 350 AM EDT Fri Jun 28 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290800- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 350 AM EDT Fri Jun 28 2019 /250 AM CDT Fri Jun 28 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 28, 1:48 PM EDT, 54 minutes before
Special Weather Statement National Weather Service Morristown TN 148 PM EDT Fri Jun 28 2019 TNZ071>074-281815- Blount Smoky Mountains TN-Sevier Smoky Mountains TN-NW Blount TN- North Sevier TN- 148 PM EDT Fri Jun 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT AND SOUTHWESTERN SEVIER COUNTIES UNTIL 215 PM EDT... At 147 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Gatlinburg, moving north at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sevierville, Gatlinburg, Pigeon Forge, Townsend, Wears Valley, Elkmont, Roundtop Mountain State Park, Walland, Wildwood, Great Smoky Mountains National Park and Seymour. LAT...LON 3564 8353 3561 8372 3583 8387 3590 8355 TIME...MOT...LOC 1747Z 164DEG 13KT 3567 8365 CED
Local storm report, Jun 28, 2:10 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
210 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 3 S LA FOLLETTE 36.33N 84.12W
06/28/2019 E1.00 INCH CAMPBELL TN BROADCAST MEDIA
0715 PM HAIL 3 WSW ROCKWOOD 35.86N 84.72W
06/27/2019 E0.70 INCH ROANE TN BROADCAST MEDIA
&&Special weather statement, Jun 28, 2:28 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Morristown TN
228 PM EDT Fri Jun 28 2019
TNZ069-070-073-281900-
Jefferson TN-Knox TN-North Sevier TN-
228 PM EDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KNOX...CENTRAL
JEFFERSON AND NORTHWESTERN SEVIER COUNTIES UNTIL 300 PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sevierville, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Knoxville, Sevierville, Jefferson City, Gatlinburg, Dandridge, Pigeon
Forge, Kimberlin Heights, McMahan, Wears Valley, Harrisburg,
Piedmont, Roundtop Mountain State Park, Seymour and Kodak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3571 8368 3571 8370 3580 8375 3581 8374
3581 8375 3585 8377 3586 8378 3588 8378
3588 8380 3601 8387 3610 8344 3576 8343
3569 8362 3569 8367
TIME...MOT...LOC 1827Z 173DEG 11KT 3585 8358
MoultonSpecial weather statement, Jun 28, 2:33 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Morristown TN
233 PM EDT Fri Jun 28 2019
TNZ069-071-281915-
Knox TN-NW Blount TN-
233 PM EDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KNOX AND NORTHERN BLOUNT
COUNTIES UNTIL 315 PM EDT...
At 233 PM EDT, Doppler radar was tracking a strong thunderstorm over
Eagleton Village, or near Alcoa, moving north at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Knoxville, Maryville, Alcoa, Farragut, Louisville, Rockford, Eagleton
Village, Halls, Friendsville, Walland, Karns, Wildwood, Lake Forest,
Bearden, Powell and Seymour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3580 8417 3581 8417 3590 8427 3591 8427
3610 8391 3573 8374 3567 8400
TIME...MOT...LOC 1833Z 173DEG 11KT 3578 8393
MoultonSpecial weather statement, Jun 28, 2:38 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Morristown TN
238 PM EDT Fri Jun 28 2019
TNZ042>045-281915-
Washington TN-Northwest Greene TN-Southeast Greene TN-Unicoi TN-
238 PM EDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...
SOUTHEASTERN GREENE AND SOUTHWESTERN UNICOI COUNTIES UNTIL 315 PM
EDT...
At 238 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Mars Hill, or 13 miles southwest of Erwin, moving
northeast at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Erwin, Banner Hill, Limestone, Embreeville, Davy Crockett Birthplace
and Rocky Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3609 8241 3601 8246 3598 8251 3597 8254
3595 8256 3597 8258 3597 8261 3599 8260
3601 8261 3603 8259 3607 8263 3603 8272
3629 8264 3612 8236
TIME...MOT...LOC 1838Z 224DEG 10KT 3599 8256
MoultonThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:36 PM EDT | Special Weather Statement | MRX | Campbell | 39 min |
| Jun 27, 10:38 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Union | 52 min |
| Jun 27, 11:14 PM EDT | Special Weather Statement | MRX | Anderson | 46 min |
| Jun 27, 11:22 PM EDT | Areal Flood Advisory | MRX | Campbell, Union | 3 hr |
| Jun 27, 11:27 PM EDT | Special Weather Statement | MRX | Campbell | 48 min |
| Jun 28, 12:09 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Union | 30 min |
| Jun 28, 2:39 AM EDT | Special Weather Statement | MRX | Morgan | 36 min |
| Jun 28, 1:26 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 34 min |
| Jun 28, 1:48 PM EDT | Special Weather Statement | MRX | Sevier | 27 min |
| Jun 28, 2:28 PM EDT | Special Weather Statement | MRX | Jefferson, Sevier | 32 min |
| Jun 28, 2:33 PM EDT | Special Weather Statement | MRX | Blount, Knox | 42 min |
| Jun 28, 2:38 PM EDT | Special Weather Statement | MRX | Unicoi | 37 min |
| Jun 28, 2:46 PM EDT | Special Weather Statement | MRX | Monroe | 44 min |
| Jun 28, 2:51 PM EDT | Special Weather Statement | MRX | Johnson | 24 min |
| Jun 28, 2:56 PM EDT | Special Weather Statement | MRX | Cocke | 34 min |
| Jun 28, 3:10 PM EDT | Special Weather Statement | MRX | Jefferson | 35 min |
| Jun 28, 3:17 PM EDT | Special Weather Statement | MRX | Greene | 28 min |
| Jun 28, 3:18 PM EDT | Special Weather Statement | MRX | Blount | 42 min |
| Jun 28, 3:20 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Jefferson | 40 min |
| Jun 28, 3:24 PM EDT | Special Weather Statement | MRX | Anderson, Knox | 36 min |
| Jun 28, 3:36 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 39 min |
| Jun 28, 3:38 PM EDT | Special Weather Statement | MRX | Hamblen, Jefferson | 37 min |
| Jun 28, 4:04 PM EDT | Special Weather Statement | MRX | Loudon, Roane | 41 min |
| Jun 28, 4:14 PM EDT | Special Weather Statement | MRX | Anderson, Union | 46 min |
| Jun 28, 4:25 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 50 min |
| Jun 28, 4:27 PM EDT | Special Weather Statement | MRX | Sevier | 48 min |
| Jun 28, 4:29 PM EDT | Special Weather Statement | MRX | Bradley | 46 min |
| Jun 28, 4:43 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Meigs, Roane | 32 min |
| Jun 28, 4:49 PM EDT | Special Weather Statement | MRX | Morgan | 41 min |
| Jun 28, 5:09 PM EDT | Special Weather Statement | MRX | Campbell | 51 min |
| Jun 28, 5:13 PM EDT | Special Weather Statement | MRX | Roane | 47 min |
| Jun 28, 5:31 PM EDT | Special Weather Statement | MRX | Morgan | 44 min |
| Jun 28, 6:34 PM EDT | Special Weather Statement | MRX | Bledsoe | 41 min |
| Jun 28, 4:33 PM EDT | Special Weather Statement | MRX | Russell | 42 min |
| Jun 28, 5:14 PM EDT | Special Weather Statement | MRX | Wise, City of Norton | 46 min |
| Jun 28, 5:30 PM EDT | Areal Flood Advisory | MRX | Russell | 3 hr |
| Jun 28, 5:36 PM EDT | Special Weather Statement | MRX | City of Norton | 39 min |
| Jun 28, 6:01 PM EDT | Areal Flood Advisory | MRX | Wise, City of Norton | 3 hr |
| Jun 28, 6:14 PM EDT | Special Weather Statement | MRX | City of Norton | 16 min |
| Jun 28, 6:23 PM EDT | Severe Thunderstorm Warning | MRX | Lee | 22 min |
| Jun 28, 6:57 PM EDT | Special Weather Statement | MRX | Lee | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.